Alert archive / Montana / Flash Flood Warnings in 2011

Flash Flood Warning 6, NWS Great Falls, MT

July 13, 2011Blaine County, Chouteau County, Hill County, Montana

NWS Great Falls, MT issued this flash flood warning at Jul 13, 2011, 6:54 PM MDT for Blaine County, Chouteau County, Hill County, Montana. It was in force for 5 hr. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 13, 2011, 6:54 PM MDT (00:54 UTC)
Expired
Jul 13, 2011, 11:53 PM MDT
In force
5 hr
Issued by
NWS Great Falls, MT
Area
Storm-based polygon
Flood severity
None

Counties Blaine County, MT, Chouteau County, MT, Hill County, MT

The radar

The Great Falls radar (KTFX), 154 km from the middle of the area, began a volume at 00:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 13, 7:40 PM MDTHEAVY RAIN 05 Sw Havre, MTSPOTTER REPORTED PENNY SIZED HAIL AT 740 PM MDT ON U.S. HIGHWAY 87 ABOUT 5 MILES SOUTHWEST OF HAVRE. SPOTTER ALSO REPORTED FREQUENT BLINDING LIGHTNING WITH FLASHES EVERY 3-4 SECONDS. THERE WAS ALSO HEAVY RAINFALL THAT THE SPOTTER ESTIMATED TO BE ABOUT 1 INCH P
Jul 13, 8:18 PM MDTHEAVY RAIN 1.59Rocky Boy, MT1.59 INCHES OF RAINFALL IN THE LAST 3 HOURS...SINCE 518 PM MDT. HEAVIEST ONE HOUR AMOUNT WAS 0.88 INCHES BETWEEN 618 PM AND 718 PM MDT.
Jul 13, 8:25 PM MDTHEAVY RAIN 1.189 Se Rocky Boy, MT1.18 INCHES OF RAINFALL IN THE LAST 3 HOURS...SINCE 525 PM MDT.
Jul 13, 9:30 PM MDTHEAVY RAIN 2.5415 Sse Rocky Boy, MT2.54 INCHES OF RAINFALL THIS EVENING. UPDATE TO EARLIER RAINFALL REPORT FROM THIS EVENING FROM 2 MILES NW OF WARRICK.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Great_falls, MT (KTFX), launched 00:00Z, 0.9 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Great_falls, MT at 00:00Z on 2011-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 6 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Great_falls, MT at 00:00Z on 2011-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
6 J/kg
Mixed-layer CIN
-197 J/kg
Mixed-layer LCL
1643 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
133 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

614 
WGUS55 KTFX 140054
FFWTFX
MTC005-015-041-140345-
/O.NEW.KTFX.FF.W.0006.110714T0054Z-110714T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE GREAT FALLS MT
654 PM MDT WED JUL 13 2011

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WEST CENTRAL BLAINE COUNTY...  
  NORTHEASTERN CHOUTEAU COUNTY...  
  SOUTHEASTERN HILL COUNTY...

* UNTIL 945 PM MDT.

* AT 650 PM MDT...THE PUBLIC REPORTED FLASH FLOODING SOUTH OF THE    
  BEARS PAW MOUNTAINS FROM A THUNDERSTORM THAT HAS LINGERED OVER THE 
  WARNED AREA. FLASH FLOODING IS POSSIBLE IN OTHER CREEKS AND        
  STREAMS FLOWING OUT OF THE BEARS PAW MOUNTAINS.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BOX ELDER.

RAINFALL AMOUNTS OF OVER 2 INCHES HAVE ALREADY FALLEN OVER PART OF 
THE WARNED AREA IN ABOUT A HALF HOUR...AND RADAR INDICATES THAT UP 
TO 4 INCHES ARE POSSIBLE IN THE LAST HOUR IN SOME OTHER AREAS IN THE 
BEARS PAW MOUNTAINS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE
YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME
KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR
CREEKS.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN GREAT
FALLS.

&&

LAT...LON 4851 11009 4850 10925 4798 10926 4802 11006

$$

COULSTON
2 follow-up statements
670 
WGUS55 KTFX 140343
FFWTFX
MTC005-015-041-140645-
/O.EXT.KTFX.FF.W.0006.000000T0000Z-110714T0645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE GREAT FALLS MT
943 PM MDT WED JUL 13 2011

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  WEST CENTRAL BLAINE COUNTY...  
  NORTHEASTERN CHOUTEAU COUNTY...  
  SOUTHEASTERN HILL COUNTY...

* UNTIL 1245 AM MDT.

* AT 935 PM MDT...THE PUBLIC REPORTED CREEKS STILL RUNNING HIGH AND  
  OUT OF THEIR BANKS ALONG THE SOUTHERN SLOPES OF THE BEARS PAW      
  MOUNTAINS IN THE WARNED AREA. HOWEVER...THIS SPOTTER REPORTED THAT 
  THE CREEK LEVELS HAD GONE DOWN SIGNIFICANTLY FROM EARLIER THIS     
  EVENING.

* ALTHOUGH THE RAIN IS MOVING NORTH OUT OF THE AREA...ANY LAG IN     
  RAINFALL RUNOFF COMING OUT OF THE BEARS PAW MOUNTAINS COULD        
  CONTINUE ANY CREEK OR STREAM RISES THROUGH THE REST OF THIS        
  EVENING.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BOX ELDER. 
  THE LOCATIONS THAT ARE BEING OR WILL BE AFFECTED BY ANY FLASH      
  FLOODING WILL BE THOSE NEAR CREEKS AND STREAMS RUNNING OUT OF THE  
  BEARS PAW MOUNTAINS. 

RAINFALL AMOUNTS OF ONE TO TWO AND A HALF INCHES HAVE ALREADY FALLEN 
OVER THE WARNED AREA. RADAR INDICATES THAT UP TO 3 INCHES OR MORE 
COULD HAVE FALLEN IN THE BEARS PAW MOUNTAINS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE
YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME
KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR
CREEKS.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN GREAT
FALLS.

&&

LAT...LON 4851 11009 4850 10925 4798 10926 4802 11006

$$

COULSTON
939 
WGUS75 KTFX 140553
FFSTFX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1153 PM MDT WED JUL 13 2011

MTC005-015-041-140601-
/O.CAN.KTFX.FF.W.0006.000000T0000Z-110714T0645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BLAINE MT-CHOUTEAU MT-HILL MT-
1153 PM MDT WED JUL 13 2011

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHEASTERN
HILL...NORTHEASTERN CHOUTEAU AND WEST CENTRAL BLAINE COUNTIES...
THE STRONG STORMS HAVE MOVED OUT OF THE AREA AND NO FLASH FLOODING 
REPORTS HAVE BEEN RECEIVED.

LAT...LON 4851 11009 4850 10925 4798 10926 4802 11006

$$

WARANAUSKAS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this flash flood warning went out at Jul 13, 6:15 PM MDT, 39 minutes earlier.

Area forecast discussion, Jul 13, 6:15 PM MDT, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
615 PM MDT WED JUL 13 2011

.UPDATE...
EXPANDED THE SEVERE THUNDERSTORM WATCH FARTHER EAST AND ALSO ADDED
THE MENTION OF STRONGER THUNDERSTORMS EARLY THIS EVENING. BLANK

&&

.AVIATION...
UPDATED 0010Z.
SHOWERS AND THUNDERSTORMS WILL BE DIMINISHING FROM THE SOUTHWEST THE
REST OF THIS EVENING THROUGH SHORTLY AFTER MIDNIGHT. THERE WILL BE
LOCAL IFR CONDITIONS IN HEAVY RAIN WITH THE THUNDERSTORMS. KHVR WILL
BE THE TAF SITE MOST UNDER THE GUN FOR IFR CONDITIONS. THERE WILL
ALSO BE A SMALL THREAT FOR IFR CONDITIONS IN HEAVY RAIN AT KGTF
UNTIL AROUND 8 PM. ANOTHER ROUND OF SCATTERED SHOWERS AND
THUNDERSTORMS IS EXPECTED THURSDAY. THESE SHOWERS AND THUNDERSTORMS
COULD DEVELOP EVEN BEFORE NOON ESPECIALLY AT KHLN AND KBZN. AGAIN
THERE WILL BE A THREAT OF IFR CONDITIONS IN HEAVY RAIN WITH THE
THUNDERSTORMS WITH THE EXCEPTION OF THE ROCKY MOUNTAIN FRONT.
ALTHOUGH NOT MENTIONED IN THE TAFS THERE IS A VERY REMOTE THREAT OF
PATCHY FOG LATE TONIGHT AND VERY EARLY THURSDAY MORNING. BLANK

&&

.PREV DISCUSSION...
/ISSUED 112 PM MDT WED JUL 13 2011/

TONIGHT THROUGH FRIDAY...RAIN AND THUNDERSTORMS WILL CONTINUE TO
DEVELOP THIS AFTERNOON AS A MOIST AND UNSTABLE AIRMASS WITH
DIFFLUENT FLOW ALOFT CONTINUES TO RESIDE OVER THE REGION. THE BIGGEST
THREATS WILL BE HEAVY RAINFALL WITH FLASH FLOODING POTENTIAL ALONG
WITH STRONG AND GUSTY WINDS. ACTIVITY WILL DIMINISH LATE THIS
EVENING WITH PARTLY CLOUDY SKIES OVERNIGHT. ON
THURSDAY...SOUTHWEST FLOW ALOFT AND INSTABILITY WILL RESULT IN A
SIMILAR SCENARIO WITH AFTERNOON CONVECTION LIKELY WITH THE
GREATEST THREAT OVER SOUTHWEST AND PARTS OF CENTRAL MONTANA.
HOWEVER...MORE CLOUDS MAY KEEP HIGH TEMPERATURES COOLER WHICH MAY
LOWER THE SEVERE POTENTIAL. BY FRIDAY...THE CHANCES FOR AFTERNOON
THUNDERSTORMS WILL DECREASE AS THE UPPER-LEVEL LOW THAT HAS BEEN
OVER THE PACIFIC NORTHWEST SHIFTS NORTHWARD INTO SOUTHERN ALBERTA.
HAVE THUS LOWERED POPS TO SLIGHT CHANCE AND CHANCE ACROSS THE
AREA. MLS

FRIDAY NIGHT THROUGH WEDNESDAY...EXPECT A FEW SHOWERS/THUNDERSTORMS
TO CONTINUE TO AFFECT THE REGION INTO THE START OF THE WEEKEND...AS
A WEAK UPPER LEVEL DISTURBANCE MOVES NORTHEAST THROUGH THE AREA ON
SATURDAY. HOWEVER...THE CHANCES FOR PRECIPITATION WILL GENERALLY BE
DIMINISHING BY THE EVENING HOURS. THEN FOR SUNDAY THROUGH
TUESDAY...THE REGION WILL GENERALLY BE UNDER THE INFLUENCE OF AN
UPPER LEVEL RIDGE OF HIGH PRESSURE. LITTLE TO NO PRECIPITATION IS
EXPECTED OVER THE PLAINS...WITH A SMALL CHANCE FOR AN ISOLATED
MOUNTAIN THUNDERSTORM CONTINUING. FOR NEXT WEDNESDAY...THE GFS/EC
HAVE FAIRLY OPPOSITE SOLUTIONS...WITH THE GFS BEING WARM/MOSTLY
DRY...WHILE THE EC HAS A TROF OF LOW PRESSURE OVER THE
REGION...RESULTING IN COOLER WEATHER AND A GOOD CHANCE FOR RAIN. FOR
NOW...WENT WITH THE DRY/WARM GFS...AS A SUMMER TIME UPPER LEVEL
RIDGE IS USUALLY SLOW TO BREAK DOWN. IN TERMS OF
TEMPERATURES...EXPECT A SEASONABLE DAY ON SATURDAY...THEN A GRADUAL
WARMING TREND CAN BE EXPECTED FROM SUNDAY THROUGH TUESDAY. BY
TUESDAY...AFTERNOON TEMPERATURES WILL AVERAGE BETWEEN 5 AND 10
DEGREES ABOVE NORMAL. THE WARM TEMPERATURES ARE EXPECTED TO CONTINUE
INTO NEXT WEDNESDAY. BRUSDA

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  56  78  53  82 /  60  30  30  10
CTB  55  76  49  77 /  60  30  20  10
HLN  56  79  53  83 /  50  30  20  20
BZN  52  82  49  84 /  30  30  20  20
WEY  45  74  40  74 /  30  20  10  20
DLN  51  77  49  79 /  30  30  30  20
HVR  60  82  55  84 /  70  30  30  10
LWT  56  80  52  80 /  60  30  30  10

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 9 PM MDT THIS EVENING BEAVERHEAD...
CENTRAL AND SOUTHERN LEWIS AND CLARK...JEFFERSON...MADISON...
SOUTHERN ROCKY MOUNTAIN FRONT.

SEVERE THUNDERSTORM WATCH UNTIL 9 PM MDT THIS EVENING
BEAVERHEAD...BLAINE...BROADWATER...CASCADE...CENTRAL AND
SOUTHERN LEWIS AND CLARK...CHOUTEAU...EASTERN GLACIER...EASTERN
PONDERA...EASTERN TETON...FERGUS...HILL...JEFFERSON...JUDITH
BASIN...LIBERTY...MADISON...MEAGHER...NORTHERN ROCKY MOUNTAIN
FRONT...SOUTHERN ROCKY MOUNTAIN FRONT...TOOLE.

FLASH FLOOD WATCH UNTIL 9 PM MDT THIS EVENING BLAINE...HILL.

&&

SHORT TERM...BLANK
LONG TERM...BLANK
AVIATION...BLANK

WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Jul 13, 1:56 PM MDT, 4 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREAT FALLS MT
156 PM MDT WED JUL 13 2011

MTZ009>013-044>047-049>051-053>055-142000-
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL-CASCADE-
CHOUTEAU-TOOLE-LIBERTY-EASTERN PONDERA-BLAINE-EASTERN TETON-
JUDITH BASIN-FERGUS-BROADWATER-MEAGHER-GALLATIN-
156 PM MDT WED JUL 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND EVENING ACROSS THE
REGION. A FEW STORMS MAY BECOME STRONG TO SEVERE WITH LOCALLY
HEAVY RAINFALL...SMALL HAIL...AND GUSTY OUTFLOW WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS ARE EXPECTED TO OCCUR AGAIN ON THURSDAY WITH A
CHANCE FOR ISOLATED STRONG TO SEVERE STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MTZ008-014-015-048-052-142000-
BEAVERHEAD-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-
SOUTHERN ROCKY MOUNTAIN FRONT-JEFFERSON-
156 PM MDT WED JUL 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SEVERE THUNDERSTORM WATCH 639 IS IN EFFECT UNTIL 9 PM MDT THIS
EVENING FOR BEAVERHEAD...MADISON...JEFFERSON...BROADWATER COUNTIES.

WIDESPREAD THUNDERSTORM ACTIVITY IS EXPECTED THIS AFTERNOON
AND EVENING. SOME OF THESE STORMS MAY BE SEVERE WITH LOCALLY
HEAVY RAINFALL...HAIL AND GUSTY DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS ARE EXPECTED TO OCCUR AGAIN ON THURSDAY WITH A
CHANCE FOR ISOLATED STRONG TO SEVERE STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jul 13, 6:13 PM MDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
613 PM MDT WED JUL 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     HAIL             RAYNESFORD              47.27N 110.73W
07/13/2011  E0.70 INCH       JUDITH BASIN       MT   PUBLIC

            DIME SIZE HAIL REPORTED.

&&

GUSTAFSON
Special weather statement, Jul 13, 6:14 PM MDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
614 PM MDT WED JUL 13 2011

MTZ054-140100-
MEAGHER MT-
614 PM MDT WED JUL 13 2011

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MEAGHER COUNTY UNTIL 700
PM MDT...

AT 610 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 19 MILES NORTHWEST OF WHITE SULPHUR SPRINGS...
MOVING EAST AT 30 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

* LOCATIONS IMPACTED INCLUDE...
  RURAL MEAGHER COUNTY INCLUDING FORT LOGAN AND NEWLAN CREEK
  RESERVOIR...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4699 11104 4685 11077 4663 11059 4661 11121
      4685 11135
TIME...MOT...LOC 0011Z 251DEG 26KT 4675 11116

HOENISCH
Local storm report, Jul 13, 6:15 PM MDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
615 PM MDT WED JUL 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0518 PM     HAIL             2 NW MONTANA CITY       46.56N 111.96W
07/13/2011  M0.25 INCH       JEFFERSON          MT   TRAINED SPOTTER

            PEA SIZED HAIL REPORTED FROM 505 PM UNTIL 510 PM MDT.
            MODERATE RAINFALL ALSO OCCURRED FROM 505 PM UNTIL
            CURRENT TIME.

&&

COULSTON
Local storm report, Jul 13, 6:18 PM MDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
618 PM MDT WED JUL 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0524 PM     HEAVY RAIN       HELENA                  46.60N 112.02W
07/13/2011  U0.00 INCH       LEWIS AND CLARK    MT   NWS EMPLOYEE

            HEAVY RAIN IN HELENA VALLEY REPORTED TO NWS EMPLOYEE.
            RAIN IS CAUSING MINOR FLASH FLOODING IN THE AREA.

&&

COULSTON
Local storm report, Jul 13, 6:40 PM MDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
640 PM MDT WED JUL 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     HAIL             15 SSE ROCKY BOY        48.07N 109.63W
07/13/2011  E1.00 INCH       CHOUTEAU           MT   TRAINED SPOTTER

            MOSTLY QUARTER TO HALF INCH HAIL BUT ALSO SOME ONE INCH
            HAIL. PERIODS OF HEAVY RAIN REPORTED AS WELL.

&&

GUSTAFSON
Local storm report, Jul 13, 6:41 PM MDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
641 PM MDT WED JUL 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     TSTM WND GST     15 SSE ROCKY BOY        48.07N 109.63W
07/13/2011  M46 MPH          CHOUTEAU           MT   TRAINED SPOTTER

            46 MPH WIND GUST WITH THUNDERSTORM.

&&

GUSTAFSON

The office that day

Everything else NWS Great Falls, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 6:08 PM MDTSevere Thunderstorm WarningTFXBlaine, Chouteau, Hill37 min
Jul 13, 6:14 PM MDTSpecial Weather StatementTFXMeagher46 min
Jul 13, 6:40 PM MDTAreal Flood AdvisoryTFXBlaine, Cascade, Chouteau, Fergus, Hill, Judith Basin5 hr
Jul 13, 6:57 PM MDTSpecial Weather StatementTFXHill48 min
Jul 13, 7:12 PM MDTSevere Thunderstorm WarningTFXChouteau, Hill48 min
Jul 13, 8:24 PM MDTSpecial Weather StatementTFXBlaine66 min
Jul 13, 8:27 PM MDTSpecial Weather StatementTFXBlaine63 min
Jul 13, 8:29 PM MDTSpecial Weather StatementTFXHill61 min
Jul 13, 9:36 PM MDTSpecial Weather StatementTFXBlaine54 min
Jul 14, 6:07 AM MDTSpecial Weather StatementTFXBeaverhead53 min
Jul 14, 7:25 AM MDTSpecial Weather StatementTFXJefferson50 min
Jul 14, 7:41 AM MDTSpecial Weather StatementTFXSilver Bow49 min
Jul 14, 8:06 AM MDTSpecial Weather StatementTFXBroadwater39 min
Jul 14, 10:31 AM MDTSpecial Weather StatementTFXJudith Basin44 min
Jul 14, 2:07 PM MDTSpecial Weather StatementTFXMadison38 min
Jul 14, 3:03 PM MDTSpecial Weather StatementTFXGallatin42 min
Jul 14, 3:53 PM MDTSevere Thunderstorm WarningTFXFergus52 min
Jul 14, 4:14 PM MDTSpecial Weather StatementTFXFergus61 min

Nearby

Flash Flood Warnings in Montana, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.